MAUDE Adverse Event Report: BAUSCH + LOMB 25GAPOST PK W AFI&FF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25GAPOST PK W AFI&FF; UNIT, PHACOFRAGMENTATION
Model Number BL5425W
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The user facility in taiwan reported part of the cannula broke when the doctor tried to remove the trocar.The doctor inferred the broken part may have been stuck in the wall of the patient's eye, hence, he tried to enlarge the incision to find it.The doctor sheared conjunctiva and the wound, but he couldn't find the broken cannula from wound and posterior chamber in end.Suture was used to close the wound.The cannula may still be at the sclera.Additional information: the doctor did not arrange x-ray exam, he just used ophthalmoscope to try to find the cannula.The product was not found in the patient's eye.They will keep the patient under observation to see if there is any uncomfortable complaint.He didn't think the second surgery is necessary.The product is not available because the doctor had thrown it away.

Brand Name
25GAPOST PK W AFI&FF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6689732
Report Number0001920664-2017-00239
Device Sequence Number45695
Product Code HQC
UDI-Device Identifier20757770058154
UDI-Public(01)20757770058154(17)180318
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/18/2018
Device Model NumberBL5425W
Device Lot NumberV8143
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2017
Initial Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;